Title

The KO -valued spectral flow for skew-adjoint Fredholm operators

Publication Name

Journal of Topology and Analysis

Abstract

In this paper, we give a comprehensive treatment of a "Clifford module flow"along paths in the skew-adjoint Fredholm operators on a real Hilbert space that takes values in KO∗() via the Clifford index of Atiyah-Bott-Shapiro. We develop its properties for both bounded and unbounded skew-adjoint operators including an axiomatic characterization. Our constructions and approach are motivated by the principle that spectral flow = Fredholm index. That is, we show how the KO-valued spectral flow relates to a KO-valued index by proving a Robbin-Salamon type result. The Kasparov product is also used to establish a spectral flow = Fredholm index result at the level of bivariant K-theory. We explain how our results incorporate previous applications of &/2-valued spectral flow in the study of topological phases of matter.

Open Access Status

This publication may be available as open access

Volume

14

Issue

2

First Page

505

Last Page

556

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1142/S1793525320500557